doi: 10.3934/dcdsb.2021162
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

On q-deformed logistic maps

Departamento de Matemática Aplicada y Estadística, Universidad Politécnica de Cartagena, C/ Doctor Fleming sn, 30202, Cartagena, Spain

* Corresponding author: Jose S. Cánovas

Received  January 2021 Revised  March 2021 Early access June 2021

Fund Project: This author has been partially supported by the Grant MTM2017-84079-P from Agencia Estatal de Investigación (AEI) y Fondo Europeo de Desarrollo Regional (FEDER)

We consider the logistic family $ f_{a} $ and a family of homeomorphisms $ \phi _{q} $. The $ q $-deformed system is given by the composition map $ f_{a}\circ \phi _{q} $. We study when this system has non zero fixed points which are LAS and GAS. We also give an alternative approach to study the dynamics of the $ q $-deformed system with special emphasis on the so-called Parrondo's paradox finding parameter values $ a $ for which $ f_{a} $ is simple while $ f_{a}\circ \phi _{q} $ is dynamically complicated. We explore the dynamics when several $ q $-deformations are applied.

Citation: Jose S. Cánovas. On q-deformed logistic maps. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2021162
References:
[1]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[2]

L. Alsedá, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, World Scientific Publishing, 1993. doi: 10.1142/1980.  Google Scholar

[3]

F. Balibrea and V. Jiménez-López, The measure of scrambled sets: A survey, Acta Univ. M. Belii Ser. Math., 7 (1999), 3-11.   Google Scholar

[4]

S. Banerjee and R. Parthsarathy, A $q$-deformed logistic map and its implications, J. Phys. A, 44 (2011), 045104. doi: 10.1088/1751-8113/44/4/045104.  Google Scholar

[5]

S. BehniaM. Yahyavi and R. Habibpourbisafar, Watermarking based on discrete wavelet transform and $q$-deformed chaotic map, Chaos Solitons & Fractals, 104 (2017), 6-17.  doi: 10.1016/j.chaos.2017.07.020.  Google Scholar

[6]

F. BlanchardE. GlasnerS. Kolyada and A. Maass, On Li-Yorke pairs, J. Reine Angew. Math., 547 (2002), 51-68.  doi: 10.1515/crll.2002.053.  Google Scholar

[7]

L. BlockJ. KeeslingS. H. Li and K. Peterson, An improved algorithm for computing topological entropy, J. Stat. Phys., 55 (1989), 929-939.  doi: 10.1007/BF01041072.  Google Scholar

[8]

J. S. CánovasA. Linero and D. Peralta-Salas, Dynamic Parrondo's paradox, Phys. D, 218 (2006), 177-184.  doi: 10.1016/j.physd.2006.05.004.  Google Scholar

[9]

J. S. Cánovas and M. Muñoz, Revisiting Parrondo's paradox for the logistic family, Fluct. Noise Lett., 12 (2013), 1350015. doi: 10.1142/S0219477513500156.  Google Scholar

[10]

J. Cánovas and M. Muñoz, On the dynamics of the q-deformed logistic map, Phys. Lett. A, 383 (2019), 1742-1754.  doi: 10.1016/j.physleta.2019.03.003.  Google Scholar

[11]

M. ChaichianA. P. Demichev and P. P. Kulish, Quasi-classical limit in $q$-deformed systems, non-commutativity and the $q$-path integral, Phys. Lett. A, 233 (1997), 251-260.  doi: 10.1016/S0375-9601(97)00513-6.  Google Scholar

[12]

W. de Melo and S. van Strien, One Dimensional Dynamics, Springer Verlag, 1993. doi: 10.1007/978-3-642-78043-1.  Google Scholar

[13]

S. N. Elaydi, Discrete Chaos. With Applications in Science and Engineering, Chapman & Hall CRC, Boca Raton, 2008.  Google Scholar

[14]

J. GraczykD. Sands and G. Światek, Metric attractors for smooth unimodal maps, Ann. Math., 159 (2004), 725-740.  doi: 10.4007/annals.2004.159.725.  Google Scholar

[15]

J. Guckenheimer, Sensitive dependence to initial conditions for one dimensional maps, Commun. Math. Phys., 70 (1979), 133-160.  doi: 10.1007/BF01982351.  Google Scholar

[16]

R. Jaganathan and S. Sinha, A $q$-deformed nonlinear map, Phys. Lett. A, 338 (2005), 277-287.  doi: 10.1016/j.physleta.2005.02.042.  Google Scholar

[17]

Y. A. Kuznetsov, Saddle-node bifurcation for maps, Scholarpedia 3 (2008), 4399. doi: 10.4249/scholarpedia.4399.  Google Scholar

[18]

V. I. Man'koG. MarmoS. Solimeno and F. Zaccaria, Physical Nonlinear aspects of classical and quantum q-oscillators, Int. J. Mod. Phys. A, 8 (1993), 3577-3597.  doi: 10.1142/S0217751X93001454.  Google Scholar

[19]

T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly, 82 (1975), 985-992.  doi: 10.1080/00029890.1975.11994008.  Google Scholar

[20]

E. Liz, A global picture of the Gamma-Ricker map: A flexible discrete-time model with factors of positive and negative density dependence, Bull. Math. Biol., 80 (2018), 417-434.  doi: 10.1007/s11538-017-0382-2.  Google Scholar

[21]

C. Luo, B.-Q. Liu and H.-S. Hou, Fractional chaotic maps with $q$-deformation, Appl. Math. Comput., 393 (2021), 125759. doi: 10.1016/j.amc.2020.125759.  Google Scholar

[22]

J. Milnor, On the concept of attractor, Comm. Math. Phys., 99 (1985), 177-195.  doi: 10.1007/BF01212280.  Google Scholar

[23]

J. Milnor and W. Thurston, On iterated maps of the interval, in Dynamical Systems, Lectures Notes in Mathematics, Springer-Verlag, 1342 1988,465–563. doi: 10.1007/BFb0082847.  Google Scholar

[24]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math., 67 (1980), 45-63.  doi: 10.4064/sm-67-1-45-63.  Google Scholar

[25]

V. PatidarG. Purohit and K. K. Sud, Dynamical behavior of $q$-deformed Henon map, Int. J. Bifurc. Chaos, 21 (2011), 1349-1356.  doi: 10.1142/S0218127411029215.  Google Scholar

[26]

S. J. Schreiber, Allee effects, extinctions, and chaotic transients in simple population models, Theor. Popul. Biol., 64 (2003), 201-209.  doi: 10.1016/S0040-5809(03)00072-8.  Google Scholar

[27]

M. D. Shrimali and S. Banerjee, Delayed $q$-deformed logistic map, Commun. Nonlinear Sci. Numer. Simul., 18 (2013), 3126-3133.  doi: 10.1016/j.cnsns.2013.03.017.  Google Scholar

[28]

D. Singer, Stable orbits and bifurcations of maps on the interval, SIAM J. Appl. Math., 35 (1978), 260-267.  doi: 10.1137/0135020.  Google Scholar

[29]

J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc., 297 (1986), 269-282.  doi: 10.1090/S0002-9947-1986-0849479-9.  Google Scholar

[30]

C. Tresser, P. Coullet and E. de Faria, Period doubling, Scholarpedia, 9 (2014), 3958. Google Scholar

[31]

C. Tsallis, Nonextensive statistical mechanics: A brief review of its present status, An. Acad. Bras. Ci$\hat{\text{e}}$nc., 74 (2002), 393–414. doi: 10.1590/S0001-37652002000300003.  Google Scholar

[32]

G.-C. Wu, M. N. Cankaya and S. Banerjee, Fractional q-deformed chaotic maps: A weight function approach, Chaos, 30 (2020), 121106. doi: 10.1063/5.0030973.  Google Scholar

show all references

References:
[1]

R. L. AdlerA. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319.  doi: 10.1090/S0002-9947-1965-0175106-9.  Google Scholar

[2]

L. Alsedá, J. Llibre and M. Misiurewicz, Combinatorial Dynamics and Entropy in Dimension One, World Scientific Publishing, 1993. doi: 10.1142/1980.  Google Scholar

[3]

F. Balibrea and V. Jiménez-López, The measure of scrambled sets: A survey, Acta Univ. M. Belii Ser. Math., 7 (1999), 3-11.   Google Scholar

[4]

S. Banerjee and R. Parthsarathy, A $q$-deformed logistic map and its implications, J. Phys. A, 44 (2011), 045104. doi: 10.1088/1751-8113/44/4/045104.  Google Scholar

[5]

S. BehniaM. Yahyavi and R. Habibpourbisafar, Watermarking based on discrete wavelet transform and $q$-deformed chaotic map, Chaos Solitons & Fractals, 104 (2017), 6-17.  doi: 10.1016/j.chaos.2017.07.020.  Google Scholar

[6]

F. BlanchardE. GlasnerS. Kolyada and A. Maass, On Li-Yorke pairs, J. Reine Angew. Math., 547 (2002), 51-68.  doi: 10.1515/crll.2002.053.  Google Scholar

[7]

L. BlockJ. KeeslingS. H. Li and K. Peterson, An improved algorithm for computing topological entropy, J. Stat. Phys., 55 (1989), 929-939.  doi: 10.1007/BF01041072.  Google Scholar

[8]

J. S. CánovasA. Linero and D. Peralta-Salas, Dynamic Parrondo's paradox, Phys. D, 218 (2006), 177-184.  doi: 10.1016/j.physd.2006.05.004.  Google Scholar

[9]

J. S. Cánovas and M. Muñoz, Revisiting Parrondo's paradox for the logistic family, Fluct. Noise Lett., 12 (2013), 1350015. doi: 10.1142/S0219477513500156.  Google Scholar

[10]

J. Cánovas and M. Muñoz, On the dynamics of the q-deformed logistic map, Phys. Lett. A, 383 (2019), 1742-1754.  doi: 10.1016/j.physleta.2019.03.003.  Google Scholar

[11]

M. ChaichianA. P. Demichev and P. P. Kulish, Quasi-classical limit in $q$-deformed systems, non-commutativity and the $q$-path integral, Phys. Lett. A, 233 (1997), 251-260.  doi: 10.1016/S0375-9601(97)00513-6.  Google Scholar

[12]

W. de Melo and S. van Strien, One Dimensional Dynamics, Springer Verlag, 1993. doi: 10.1007/978-3-642-78043-1.  Google Scholar

[13]

S. N. Elaydi, Discrete Chaos. With Applications in Science and Engineering, Chapman & Hall CRC, Boca Raton, 2008.  Google Scholar

[14]

J. GraczykD. Sands and G. Światek, Metric attractors for smooth unimodal maps, Ann. Math., 159 (2004), 725-740.  doi: 10.4007/annals.2004.159.725.  Google Scholar

[15]

J. Guckenheimer, Sensitive dependence to initial conditions for one dimensional maps, Commun. Math. Phys., 70 (1979), 133-160.  doi: 10.1007/BF01982351.  Google Scholar

[16]

R. Jaganathan and S. Sinha, A $q$-deformed nonlinear map, Phys. Lett. A, 338 (2005), 277-287.  doi: 10.1016/j.physleta.2005.02.042.  Google Scholar

[17]

Y. A. Kuznetsov, Saddle-node bifurcation for maps, Scholarpedia 3 (2008), 4399. doi: 10.4249/scholarpedia.4399.  Google Scholar

[18]

V. I. Man'koG. MarmoS. Solimeno and F. Zaccaria, Physical Nonlinear aspects of classical and quantum q-oscillators, Int. J. Mod. Phys. A, 8 (1993), 3577-3597.  doi: 10.1142/S0217751X93001454.  Google Scholar

[19]

T. Y. Li and J. A. Yorke, Period three implies chaos, Amer. Math. Monthly, 82 (1975), 985-992.  doi: 10.1080/00029890.1975.11994008.  Google Scholar

[20]

E. Liz, A global picture of the Gamma-Ricker map: A flexible discrete-time model with factors of positive and negative density dependence, Bull. Math. Biol., 80 (2018), 417-434.  doi: 10.1007/s11538-017-0382-2.  Google Scholar

[21]

C. Luo, B.-Q. Liu and H.-S. Hou, Fractional chaotic maps with $q$-deformation, Appl. Math. Comput., 393 (2021), 125759. doi: 10.1016/j.amc.2020.125759.  Google Scholar

[22]

J. Milnor, On the concept of attractor, Comm. Math. Phys., 99 (1985), 177-195.  doi: 10.1007/BF01212280.  Google Scholar

[23]

J. Milnor and W. Thurston, On iterated maps of the interval, in Dynamical Systems, Lectures Notes in Mathematics, Springer-Verlag, 1342 1988,465–563. doi: 10.1007/BFb0082847.  Google Scholar

[24]

M. Misiurewicz and W. Szlenk, Entropy of piecewise monotone mappings, Studia Math., 67 (1980), 45-63.  doi: 10.4064/sm-67-1-45-63.  Google Scholar

[25]

V. PatidarG. Purohit and K. K. Sud, Dynamical behavior of $q$-deformed Henon map, Int. J. Bifurc. Chaos, 21 (2011), 1349-1356.  doi: 10.1142/S0218127411029215.  Google Scholar

[26]

S. J. Schreiber, Allee effects, extinctions, and chaotic transients in simple population models, Theor. Popul. Biol., 64 (2003), 201-209.  doi: 10.1016/S0040-5809(03)00072-8.  Google Scholar

[27]

M. D. Shrimali and S. Banerjee, Delayed $q$-deformed logistic map, Commun. Nonlinear Sci. Numer. Simul., 18 (2013), 3126-3133.  doi: 10.1016/j.cnsns.2013.03.017.  Google Scholar

[28]

D. Singer, Stable orbits and bifurcations of maps on the interval, SIAM J. Appl. Math., 35 (1978), 260-267.  doi: 10.1137/0135020.  Google Scholar

[29]

J. Smítal, Chaotic functions with zero topological entropy, Trans. Amer. Math. Soc., 297 (1986), 269-282.  doi: 10.1090/S0002-9947-1986-0849479-9.  Google Scholar

[30]

C. Tresser, P. Coullet and E. de Faria, Period doubling, Scholarpedia, 9 (2014), 3958. Google Scholar

[31]

C. Tsallis, Nonextensive statistical mechanics: A brief review of its present status, An. Acad. Bras. Ci$\hat{\text{e}}$nc., 74 (2002), 393–414. doi: 10.1590/S0001-37652002000300003.  Google Scholar

[32]

G.-C. Wu, M. N. Cankaya and S. Banerjee, Fractional q-deformed chaotic maps: A weight function approach, Chaos, 30 (2020), 121106. doi: 10.1063/5.0030973.  Google Scholar

Figure 1.  (a) The region $ R^+ $ where the fixed point $ x_0^+ $ exists. (b) The region $ R^- $ where the fixed point $ x_0^- $ exists
Figure 2.  (a) The region $ L^0 $ where the fixed point $ 0 $ is LAS. (b) The region $ L^+ $ where the fixed point $ x_0^+ $ is LAS
Figure 3.  (a) The region $ G^0 $ where the fixed point $ 0 $ is GAS. (b) The region $ G^+ $ where the fixed point $ x_0^+ $ is GAS
Figure 4.  For $ k = 2 $, (a) The region $ G^0(q,2) $ where the fixed point $ 0 $ is GAS. (b) The region $ G^+(q,2) $ where the fixed point $ x_0^+ $ is GAS. For $ k = 5 $, (c) The region $ G^0(q,5) $ where the fixed point $ 0 $ is GAS. (d) The region $ G^+(q,5) $ where the fixed point $ x_0^+ $ is GAS
Figure 5.  We fix $ q = 0 $. Bifurcation diagrams when the $ q $-deformation $ \phi _{q} $ is applied twice. We compute 10000 points of each orbit, with initial conditions $ 0.75 $ (black) and $ 0.05 $ (green), and draw the last 200. Black color overwrites green when the attractor is the same, covering completely when $ 0 $ is GAS. The parameter $ a $ ranges $ (0,4] $ with step size $ 0.005 $. The dashed red line represents the unstable fixed point $ x_0^- $ when it exists, which acts as a separatrix between the basins of attraction of the two attractors. In (b) we depict the region where the existence of two different attractors is possible when we apply the same $ q $-deformation twice
Figure 6.  With accuracy $ 10^{-4} $, topological entropy of the $ q $-deformed logistic map for $ a\in [3.5,4] $ and $ q\in [-25,2) $ (a) and associated level curves (b). Note that the darker regions are, the smaller the topological entropy is. (c) and (d) show the same computations for $ a\in [3.5,4] $ and $ q\in [0.7,1.2] $. (e) and (f) depict the region where the Lyaounov exponents are positive, and hence chaos is physically observable
Figure 7.  Level curves of the topological entropy of the $ q $-deformed logistic maps (a) $ \Phi _{q,q,a} $, (b) $ \Phi _{q,q,q,a} $, (c) $ \Phi _{q,q,q,q,a} $ and (d) $ \Phi _{q,q,q,q,q,a} $ for $ a\in [3.5,4] $ and $ q\in [0.7,1.2] $. Note that the darker regions are, the smaller the topological entropy is
Figure 8.  For $ q = 0.95 $: (a)-(b) Bifurcation diagrams of the $ q $-deformed logistic map $ \Phi _{q,q,a} $. In (a) we cannot see any chaotic behavior, but a zoom in (b) shows that it exists. The parameter $ a $ ranges from $ 3.569 $ to $ 3.57 $ with step size $ 10^{-6} $. (c)-(d) The same for $ \Phi _{q,q,q,a} $
Figure 9.  For $ a = 3.5697 $ and $ q_1,q_2\in [0.7,1.2] $. Region of positive Lyapunov exponents of the $ q $-deformed logistic maps (a) $ \Phi _{q_2,q_1,q_1,a} $ and (b) $ \Phi _{q_2,q_1,q_2,q_1,a} $. (c) and (d) level curves of the topological entropy of these maps with accuracy $ 10^{-4} $
[1]

Yun Zhao, Wen-Chiao Cheng, Chih-Chang Ho. Q-entropy for general topological dynamical systems. Discrete & Continuous Dynamical Systems, 2019, 39 (4) : 2059-2075. doi: 10.3934/dcds.2019086

[2]

Ghassen Askri. Li-Yorke chaos for dendrite maps with zero topological entropy and ω-limit sets. Discrete & Continuous Dynamical Systems, 2017, 37 (6) : 2957-2976. doi: 10.3934/dcds.2017127

[3]

Dominik Kwietniak. Topological entropy and distributional chaos in hereditary shifts with applications to spacing shifts and beta shifts. Discrete & Continuous Dynamical Systems, 2013, 33 (6) : 2451-2467. doi: 10.3934/dcds.2013.33.2451

[4]

Jakub Šotola. Relationship between Li-Yorke chaos and positive topological sequence entropy in nonautonomous dynamical systems. Discrete & Continuous Dynamical Systems, 2018, 38 (10) : 5119-5128. doi: 10.3934/dcds.2018225

[5]

Eric A. Carlen, Maria C. Carvalho, Jonathan Le Roux, Michael Loss, Cédric Villani. Entropy and chaos in the Kac model. Kinetic & Related Models, 2010, 3 (1) : 85-122. doi: 10.3934/krm.2010.3.85

[6]

Katrin Gelfert. Lower bounds for the topological entropy. Discrete & Continuous Dynamical Systems, 2005, 12 (3) : 555-565. doi: 10.3934/dcds.2005.12.555

[7]

Jaume Llibre. Brief survey on the topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3363-3374. doi: 10.3934/dcdsb.2015.20.3363

[8]

Zhujun Jing, K.Y. Chan, Dashun Xu, Hongjun Cao. Bifurcations of periodic solutions and chaos in Josephson system. Discrete & Continuous Dynamical Systems, 2001, 7 (3) : 573-592. doi: 10.3934/dcds.2001.7.573

[9]

Dongkui Ma, Min Wu. Topological pressure and topological entropy of a semigroup of maps. Discrete & Continuous Dynamical Systems, 2011, 31 (2) : 545-556. doi: 10.3934/dcds.2011.31.545

[10]

Piotr Oprocha, Paweł Potorski. Topological mixing, knot points and bounds of topological entropy. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3547-3564. doi: 10.3934/dcdsb.2015.20.3547

[11]

Boris Hasselblatt, Zbigniew Nitecki, James Propp. Topological entropy for nonuniformly continuous maps. Discrete & Continuous Dynamical Systems, 2008, 22 (1&2) : 201-213. doi: 10.3934/dcds.2008.22.201

[12]

Michał Misiurewicz. On Bowen's definition of topological entropy. Discrete & Continuous Dynamical Systems, 2004, 10 (3) : 827-833. doi: 10.3934/dcds.2004.10.827

[13]

Lluís Alsedà, David Juher, Francesc Mañosas. Forward triplets and topological entropy on trees. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021131

[14]

Fryderyk Falniowski, Marcin Kulczycki, Dominik Kwietniak, Jian Li. Two results on entropy, chaos and independence in symbolic dynamics. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3487-3505. doi: 10.3934/dcdsb.2015.20.3487

[15]

Vladimír Špitalský. Entropy and exact Devaney chaos on totally regular continua. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3135-3152. doi: 10.3934/dcds.2013.33.3135

[16]

Jan Philipp Schröder. Ergodicity and topological entropy of geodesic flows on surfaces. Journal of Modern Dynamics, 2015, 9: 147-167. doi: 10.3934/jmd.2015.9.147

[17]

Xiaomin Zhou. Relative entropy dimension of topological dynamical systems. Discrete & Continuous Dynamical Systems, 2019, 39 (11) : 6631-6642. doi: 10.3934/dcds.2019288

[18]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[19]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[20]

Yujun Ju, Dongkui Ma, Yupan Wang. Topological entropy of free semigroup actions for noncompact sets. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 995-1017. doi: 10.3934/dcds.2019041

2020 Impact Factor: 1.327

Article outline

Figures and Tables

[Back to Top]